Alert archive / Florida / Wind Advisories in 2020

Wind Advisory 11, NWS Jacksonville, FL

November 8, 2020Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Nov 8, 2020, 9:47 AM EST for Duval County, Flagler County, Nassau County, Florida. It took effect at Nov 8, 2020, 7:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2020, 9:47 AM EST (14:47 UTC)
In effect from
Nov 8, 2020, 7:00 PM EST
Expired
Nov 9, 2020, 7:02 PM EST
In force
24 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS72 KJAX 081447
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
947 AM EST Sun Nov 8 2020

FLZ138-082200-
/O.NEW.KJAX.WI.Y.0011.201109T0000Z-201110T0200Z/
Coastal Flagler-
Including the city of Palm Coast
947 AM EST Sun Nov 8 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST
MONDAY...

* WHAT...East winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Flagler County.

* WHEN...From 7 PM this evening to 9 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
033 
WWUS72 KJAX 081912
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
212 PM EST Sun Nov 8 2020

FLZ124-125-133-091000-
/O.EXA.KJAX.WI.Y.0011.201109T0000Z-201110T0200Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, and Saint Augustine
212 PM EST Sun Nov 8 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST
MONDAY...

* WHAT...East winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Nassau, Coastal Duval and Coastal St. Johns 
  Counties.

* WHEN...From 7 PM this evening to 9 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ138-091000-
/O.CON.KJAX.WI.Y.0011.201109T0000Z-201110T0200Z/
Coastal Flagler-
Including the city of Palm Coast
212 PM EST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
EST MONDAY...

* WHAT...East winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Flagler County.

* WHEN...From 7 PM this evening to 9 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
665 
WWUS72 KJAX 090921
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
421 AM EST Mon Nov 9 2020

FLZ124-125-133-138-092130-
/O.CON.KJAX.WI.Y.0011.000000T0000Z-201110T0200Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast
421 AM EST Mon Nov 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Duval, Coastal Nassau, Coastal St. Johns and 
  Coastal Flagler Counties.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
875 
WWUS72 KJAX 091040 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jacksonville FL
540 AM EST Mon Nov 9 2020

FLZ024-025-032-033-037-038-092100-
/O.EXA.KJAX.WI.Y.0011.000000T0000Z-201110T0200Z/
Inland Nassau-Inland Duval-Clay-Inland St. Johns-Putnam-
Inland Flagler-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, 
Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, 
Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, 
Carraway, Palatka, Bunnell, Espanola, and Andalusia
540 AM EST Mon Nov 9 2020

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Inland Nassau, Inland Duval, Clay, Inland St. Johns, 
  Putnam and Inland Flagler Counties.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ124-125-133-138-092100-
/O.CON.KJAX.WI.Y.0011.000000T0000Z-201110T0200Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast
540 AM EST Mon Nov 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Duval, Coastal Nassau, Coastal Flagler and 
  Coastal St. Johns Counties.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
166 
WWUS72 KJAX 091939
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
239 PM EST Mon Nov 9 2020

FLZ024-025-032-033-037-038-124-125-133-138-100200-
/O.CON.KJAX.WI.Y.0011.000000T0000Z-201110T0200Z/
Inland Nassau-Inland Duval-Clay-Inland St. Johns-Putnam-
Inland Flagler-Coastal Nassau-Coastal Duval-Coastal St. Johns-
Coastal Flagler-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, 
Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, 
Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, 
Carraway, Palatka, Bunnell, Espanola, Andalusia, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, and Palm Coast
239 PM EST Mon Nov 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Duval, Coastal Nassau, Inland Nassau, Inland 
  Duval, Inland Flagler, Putnam, Inland St. Johns, Clay, Coastal 
  Flagler and Coastal St. Johns Counties.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
584 
WWUS72 KJAX 100002
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
702 PM EST Mon Nov 9 2020

FLZ024-025-032-033-037-038-124-125-133-138-100115-
/O.CAN.KJAX.WI.Y.0011.000000T0000Z-201110T0200Z/
Inland Nassau-Inland Duval-Clay-Inland St. Johns-Putnam-
Inland Flagler-Coastal Nassau-Coastal Duval-Coastal St. Johns-
Coastal Flagler-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, 
Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, 
Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, 
Carraway, Palatka, Bunnell, Espanola, Andalusia, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, and Palm Coast
702 PM EST Mon Nov 9 2020

...WIND ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Nov 8, 5:51 AM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 8, 5:51 AM EST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
551 AM EST Sun Nov 8 2020

.AVIATION...
[Through 12Z Monday]

Mainly scattered shower activity expected today first starting
near the coastal areas, then shifting inland, then pushing inland
in the breezy easterly flow. LLWS may briefly occur further
inland 11Z-14Z but criteria not met at TAFs based on radar VWP
and from 06Z sounding showing about 26-30 kt at 1 kft. VFR cigs
expected to prevail at this time but MVFR cigs are possible
through the period in/around showers. Gusty winds in showers
about 35 kt or so today. East northeast winds around 10 knots
will increase fairly quickly to around 15 knots with gusts around
25 knots by 14Z-15Z. Increased clouds and possible MVFR cigs with
showers later tonight.

&&

.PREV DISCUSSION [422 AM EST]...

.NEAR TERM [Today through Tonight]...

Deep easterly flow will continue today through tonight as the
strong sfc high pressure remains more or less stationary over the
Delmarva area around 1028 mb, and tropical cyclone Eta meanders
toward srn FL. Strong pressure gradient will produce breezy to
locally windy conditions with sustained winds up to 15-25 mph with
gusts of 35 mph. Not out of the question wind advy may be met in
a few local areas today but not enough area to warrant putting up advy
at this time. Partly to mostly cloudy skies, and enough llvl moisture
and convergence for mainly scattered showers, but will not be
including a mention of t-storms given fairly weak instability with
SBCAPE values generally under about 900 J/kg. Highs today mainly
in the lower 80s, a few degrees above normal.

Tonight...little change initially in the evening hours with
breezy east-northeast flow and partly to mostly cloudy skies. A
chance of showers will remain in the forecast overnight but may
see a uptick in rain potential as deep moisture begins to lift
northward into our southeast zones. Above normal lows again in the
upper 60s and lower 70s.

.SHORT TERM [Monday Through Tuesday]...

Current forecasts for Tropical Cyclone Eta have the storm path
progressing more towards the west and south than in previous
model runs, with the center of the storm trekking across the
Florida Keys and then moving out into the eastern Gulf by Tuesday.
Tightening of the pressure gradient will result in windy
conditions for the forecast area during this span along with an
increase in PWAT values resulting inn potentially heavy rains,
with highest likelihoods occurring along the coastline, with
possible localized flooding taking place especially along the
coast and the St Johns River. Above average temperatures are
expected for the coming week with high temps rising from out of
the upper 70s and lower 80s on Monday up into the lower to mid 80s
on Tuesday. Overnight low temperatures will be predominantly in
the lower 70s.

.LONG TERM [Wednesday Through Sunday]...

Forecast models show a better consensus as to Eta's path through
midweek, however after that point they start to diverge with the
GFS start to stall over the eastern Gulf before beginning to drift
back towards the Yucatan Peninsula and the ECMWF having the storm
weaken by the end of the week with the remains of the cyclone
drifting northward into the panhandle over the weekend. Winds will
shift to become more out of the south-southeast by midweek with
daily bouts of showers and storms expected to occur throughout the
forecast area throughout the week and into next weekend. Above
average temperatures are expected to continue on throughout the
remainder of the week and on into the weekend.

.MARINE...
Hazardous winds and seas will continue the next few days and
main change attm was to hoist gale warning for the offshore waters
for frequent gusts to gale force tonight through late Monday night.
Seas expected to be peak Monday up to near 18 ft or so offshore
waters and closer to 10-13 ft nearshore. Winds and seas relax a bit
going into Wed and Thu as the sfc high to our north moves east
and TC Eta meanders over the ern Gulf of Mexico. However, small
craft advy may still be needed over portions of the waters Wed
and Thu as seas will be slower to subside.

Rip Currents: High risk of rip currents with rough surf will
continue through Monday and possibly Tuesday. High Surf Advisory
is in effect for the northeast Florida beaches due to breakers of
5-8 ft...building to about 6-10 ft Monday.

.HYDROLOGY...
As far as coastal waters levels, looking at a few readings at tide
gauges early this morning from downtown JAX and along the coast,
the anomalies are right around 0.5 to 0.9 feet above predicted
astronomical guidance. Guidance continues to show water levels
reaching up to 2-2.5 ft MHHW possible along the Atlantic coast
starting in the next 12-36 hrs and along the upper St. Johns River
near times of high tides so leaving the watch up at this time.
Elevated water levels expected into Tuesday along the coast and
through next week along the St. Johns River.

Locally heavy rainfall possible Monday through Tuesday...which
could result in localized flooding in urban and coastal locations
mainly over the southeast zones.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  79  68  80  72  80 /  40  30  30  30  50
SSI  78  71  79  73  79 /  50  30  50  50  60
JAX  80  71  79  72  82 /  40  50  70  60  50
SGJ  81  73  80  73  82 /  40  60  80  60  50
GNV  81  71  80  72  85 /  30  50  60  40  50
OCF  83  73  80  73  86 /  20  50  60  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

     Coastal Flood Watch from this evening through late Monday night
     for Clay-Coastal Duval-Coastal Flagler-Coastal Nassau-
     Coastal St. Johns-Inland Duval-Inland Nassau-Inland St.
     Johns.

     High Surf Advisory until 7 PM EST Monday for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...High Rip Current Risk through Monday evening for Coastal Camden-
     Coastal Glynn.

     Coastal Flood Watch from this evening through late Monday night
     for Coastal Camden-Coastal Glynn.

AM...Small Craft Advisory until 8 PM EST this evening for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Gale Warning from 8 PM this evening to 1 AM EST Tuesday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory until 11 AM EST Wednesday for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:51 AM ESTGale WarningJAX47 hr
Nov 8, 2:17 PM ESTCoastal Flood StatementJAXDuval, Flagler, Nassau37 hr

Nearby

Wind Advisories in Florida, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.